MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-120/I20-40
Medical Device Problem Codes Migration (4003); Lack of Effect (4065)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 04/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft, two (2) afx infrarenal aortic extensions and one (1) afx vela suprarenal proximal extension on (b)(6) 2014.Approximately three (3) years post initial procedure, the patient presented with significant aneurysm enlargement (6mm), suprarenal migration (1.5cm) and a distal type iiib endoleak of the bifurcated stent graft.The physician elected to treat the patient by implanting one (1) afx2 bifurcated stent graft, an afx vela infrarenal and one (1) additional afx vela suprarenal on (b)(6) 2017.Reference mfr.Report # 2031527-2017-00375.Approximately one (1) year post-secondary intervention, the patient presented with a potential endoleak (at an indeterminate origin).The physician elected to monitor the patient.Reference mfr.Report # 2031527-2018-00415.Now approximately three and a half (3.5) years later, the patient presents with an enlarged aneurysm sac (unknown diameter) per ct (computed tomography) scan.The physician plans to treat the patient via fevar (fenestrated endovascular aortic repair), but surgery has not been scheduled.Patient is reportedly in good condition.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.H3 other text : devices remain implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft, two (2) afx infrarenal aortic extensions and one (1) afx vela suprarenal proximal extension on (b)(6) 2014.Approximately three (3) years post initial procedure, the patient presented with significant aneurysm enlargement (6mm), suprarenal migration (1.5cm) and a distal type iiib endoleak of the bifurcated stent graft.The physician elected to treat the patient by implanting one (1) afx2 bifurcated stent graft, an afx vela infrarenal and one (1) additional afx vela suprarenal on 17 july 2017.Reference mfr.Report # 2031527-2017-00375.Approximately one (1) year post-secondary intervention, the patient presented with a potential endoleak (at an indeterminate origin).The physician elected to monitor the patient.Reference mfr.Report # 2031527-2018-00415.Now approximately three and a half (3.5) years later, the patient presents with an enlarged aneurysm sac (unknown diameter) per ct (computed tomography) scan.The physician plans to treat the patient via fevar (fenestrated endovascular aortic repair), but surgery has not been scheduled.Patient is reportedly in good condition.Additional information: clinical assessment confirmed that migration of the proximal extension (of 16mm) also occurred.The physician elected to treat the patient via a 4-vessel endovascular repair with a fenestrated device and an infrarenal-bifurcated component (non-endologix products) on (b)(6) 2023.The final angiogram showed no visible endoleak.Also, clinical assessment identified that the patient previously experienced a type iiib endoleak and aortic rupture with a tertiary intervention in (b)(6) 2022.This event has been reported per mfr.Report # 2031527-2023-00210.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported afx2, significant aneurysm enlargement (of 18mm) and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest migration of the proximal extension (of 16.6mm) occurred that was not included in the event as reported.This finding was discovered during an examination of ct (computed tomography) scan dated (b)(6) 2023.Procedure-related harms identified were abnormal blood loss (1000cc), hypotension (requiring fluid resuscitation), hypertension (nicardipine drip for 3 days) and renal insufficiency (blood urea nitrogen 83/ creatinine 8.3).Device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.It was noted that there was revision of a previously placed graft, a cautionary product use condition.There was also concomitant product use of a gore excluder (non-endologix) graft that was placed in (b)(6) of 2022; however, it is unclear if this contributed to the reported event.The final patient status was reported as discharged home on postoperative day six in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b2 outcomes attributed to ae.H6 health effect - impact code; remove 4651.H6 medical device problem codes; remove 4065.H6 investigation finding codes; remove 3233.H6 investigation conclusion codes; remove 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16892053
Report Number2031527-2023-00154
Device Sequence Number6312439
Product Code MIH
UDI-Device Identifier00818009014399
UDI-Public(01)00818009014399(17)171123
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/23/2017
Device Model NumberBEA28-120/I20-40
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/20/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT, SN (B)(6); AFX BIFURCATED STENT GRAFT, SN (B)(6); AFX INFRARENAL AORTIC EXTENSION, SN (B)(6); AFX INFRARENAL AORTIC EXTENSION, SN (B)(6); AFX INFRARENAL AORTIC EXTENSION, SN (B)(6); AFX INFRARENAL AORTIC EXTENSION, SN (B)(6); AFX VELA INFRARENAL, SN (B)(6); AFX VELA INFRARENAL, SN (B)(6); AFX VELA SUPRARENAL, SN (B)(6); AFX VELA SUPRARENAL, SN (B)(6); AFX VELA SUPRARENAL, SN (B)(6); AFX VELA SUPRARENAL, SN (B)(6); GORE (NON-ENDOLOGIX) EXCLUDER
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age75 YR
Patient SexMale